Advanced Search
Article Contents
Article Contents

Hofer's length spectrum of symplectic surfaces

Abstract Related Papers Cited by
  • Following a question of F. Le Roux, we consider a system of invariants $l_A : H_1 (M) \to \mathbb{R}$ of a symplectic surface $M$. These invariants compute the minimal Hofer energy needed to translate a disk of area $A$ along a given homology class and can be seen as a symplectic analogue of the Riemannian length spectrum. When M has genus zero we also construct Hofer- and $C^0$-continuous quasimorphisms $Ham(M) \to H_1(M)$ that compute trajectories of periodic non-displaceable disks.
    Mathematics Subject Classification: Primary: 53D05; Secondary: 37J05.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Banyaga, The Structure of Classical Diffeomorphism Groups, Mathematics and Its Applications, 400, Springer-Verlag, 1997.doi: 10.1007/978-1-4757-6800-8.


    P. Biran, M. Entov and L. Polterovich, Calabi quasimorphisms for the symplectic ball, Commun. Contemp. Math., 6 (2004), 793-802.doi: 10.1142/S0219199704001525.


    D. Calegari, Word length in surface groups with characteristic generating sets, Proc. Amer. Math. Soc., 136 (2008), 2631-2637.doi: 10.1090/S0002-9939-08-09443-4.


    M. Entov and L. Polterovich, Calabi quasimorphism and quantum homology, Int. Math. Res. Not., 2003 (2003), 1635-1676.doi: 10.1155/S1073792803210011.


    M. Entov, L. Polterovich, P. Py and M. Khanevsky, On continuity of quasimorphisms for symplectic maps, in Perspectives in Analysis, Geometry, and Topology, Progress in Mathematics, 296, Birkhäuser, Boston, 2012.doi: 10.1007/978-0-8176-8277-4_8.


    B. Farb and D. Margalit, A Primer on Mapping Class Groups, Princeton Mathematical Series, Princeton University Press, Princeton, NJ, 2011.doi: 10.1515/9781400839049.


    M. Khanevsky, Hofer's norm and disk translations in an annulus, preprint, arXiv:1111.1923.


    M. Khanevsky, Geometric and Topological Aspects of Lagrangian Submanifolds - Intersections, Diameter and Floer Theory, Ph.D. thesis, Tel Aviv University, 2011.


    F. Lalonde and D. McDuff, Hofer's $l^\infty$-geometry: Energy and stability of Hamiltonian flows. Part II, Invent. Math., 122 (1995), 35-69.


    J.-P. Otal, Le spectre marqué des longueurs des surfaces á courbure négative, Ann. Math. (2), 131 (1990), 151-162.doi: 10.2307/1971511.


    F. Le Roux, Six questions, a proposition and two pictures on Hofer distance for Hamiltonian diffeomorphisms on surfaces, in Symplectic Topology and Measure Preserving Dynamical Systems (eds. Y.-G. Oh, A. Fathi and C. Viterbo), Contemporary Mathematics, 512, Amer. Math. Soc., Providence, RI, 2010, 33-40.

  • 加载中

Article Metrics

HTML views() PDF downloads(166) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint